Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 31, NWS Grand Rapids, MI

April 14, 2012

NWS Grand Rapids, MI issued this small craft advisory at Apr 14, 2012, 11:34 AM EDT. It took effect at Apr 15, 2012, 2:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 11:34 AM EDT (15:34 UTC)
In effect from
Apr 15, 2012, 2:00 AM EDT
Expired
Apr 16, 2012, 1:13 AM EDT
In force
23 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WHUS73 KGRR 141534
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1134 AM EDT SAT APR 14 2012

LMZ844>849-142345-
/O.NEW.KGRR.SC.Y.0031.120415T1200Z-120416T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1134 AM EDT SAT APR 14 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SUNDAY TO 8 AM EDT
MONDAY. 

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS.

* WAVES...WAVES 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
7 follow-up statements
524 
WHUS73 KGRR 142016
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EDT SAT APR 14 2012

LMZ844>849-150430-
/O.CON.KGRR.SC.Y.0031.120415T1200Z-120416T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
416 PM EDT SAT APR 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SUNDAY TO
8 AM EDT MONDAY...

* WINDS...SOUTH WINDS OF 15 TO 25 KNOTS INCREASING TO 30 KNOTS
  SUNDAY NIGHT.

* WAVES...WAVES 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
487 
WHUS73 KGRR 150211
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1011 PM EDT SAT APR 14 2012

LMZ844>849-151015-
/O.EXT.KGRR.SC.Y.0031.120415T0600Z-120416T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1011 PM EDT SAT APR 14 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM SUNDAY TO 8 AM
EDT MONDAY...

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS LATE
  TONIGHT...AND THEN INCREASING TO 30 KNOTS SUNDAY NIGHT.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET BY SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
518 
WHUS73 KGRR 150819
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 AM EDT SUN APR 15 2012

LMZ844>849-151630-
/O.EXT.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.NEW.KGRR.GL.A.0007.120416T1500Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
419 AM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TODAY...AND
  THEN INCREASING TO 35 KNOT GALES ON MONDAY.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET BY THIS AFTERNOON...THEN 4
  TO 8 FEET MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

NJJ
355 
WHUS73 KGRR 151533
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1133 AM EDT SUN APR 15 2012

LMZ844>849-152345-
/O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.UPG.KGRR.GL.A.0007.120416T1500Z-120417T0200Z/
/O.NEW.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1133 AM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTH WINDS INCREASING TO 15 TO 25 KNOTS TODAY...AND 
  THEN INCREASING TO 40 KNOT GALES ON MONDAY. 

* WAVES...WAVES BUILDING TO 3 TO 6 FEET BY THIS AFTERNOON...THEN 
  4 TO 6 FEET MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
765 
WHUS73 KGRR 152001
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
401 PM EDT SUN APR 15 2012

LMZ844>849-160415-
/O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.CON.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
401 PM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT
MONDAY...

* WINDS...SOUTH WINDS TO 30 KNOTS INCREASING TO 40 KNOT GALES ON
  MONDAY.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET T0NIGHT BUILDING TO 4 TO 6
  FEET MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WDM
298 
WHUS73 KGRR 160156
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
956 PM EDT SUN APR 15 2012

LMZ844>849-161000-
/O.CON.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.CON.KGRR.GL.W.0018.120416T1500Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
956 PM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EDT
MONDAY...

* WINDS...SOUTH WINDS UP TO 30 KNOTS INCREASING TO 40 KNOT GALES
  ON MONDAY.

* WAVES...WAVES BUILDING TO 3 TO 6 FEET T0NIGHT...AND BUILDING TO 5
  TO 8 FEET MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
343 
WHUS73 KGRR 160513
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
113 AM EDT MON APR 16 2012

LMZ844>849-161315-
/O.CAN.KGRR.SC.Y.0031.000000T0000Z-120416T1500Z/
/O.EXT.KGRR.GL.W.0018.120416T0513Z-120417T0200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
113 AM EDT MON APR 16 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

* WINDS...SOUTH WINDS INCREASING TO 40 KNOT GALES EARLY THIS
  MORNING. SOME LOCALLY HIGHER GUSTS WILL BE POSSIBLE. WINDS WILL
  BECOME WESTERLY BY THIS EVENING BEFORE DIMINISHING

* WAVES...WAVES BUILDING TO 5 TO 8 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NJJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 10:51 AM EDT, 43 minutes earlier.

Area forecast discussion, Apr 14, 10:51 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1051 AM EDT SAT APR 14 2012

.SYNOPSIS...
ISSUED AT 404 AM EDT SAT APR 14 2012

LOW PRESSURE OVER MINNESOTA AND ANOTHER LOW OVER THE PLAINS WILL
TEAM UP TO PROVIDE SEVERAL OPPORTUNITIES FOR SHOWERS AND
THUNDERSTORMS THIS WEEKEND. THE MOST LIKELY TIME FRAME FOR
THUNDERSTORMS IS TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
TOO. TEMPERATURES WILL WARM TO THE MID 70S SUNDAY BEFORE COOLING
BACK TO THE LOWER TO MID 50S MIDWEEK.

&&

.UPDATE...
ISSUED AT 1051 EDT SAT APR 14 2012

THIS IS JUST A QUICK HEADS UP SO TO SAY ON MY LATEST THINKING ON
THE CONVECTIVE POTENTIAL THROUGH THE WEEKEND.

I EXPECT A MOSTLY DRY AFTERNOON AS THE LOW LEVEL JET REFOCUS SOUTH
OF MICHIGAN. THERE IS A SIGNIFICANT AMOUNT OF DRY AIR MOVING INTO
THE CENTRAL PART OF THE STATE AS I WRITE THIS. THE 900 TO 800 MB
DEW POINTS ARE FORECAST TO FALL TO BELOW -5C BY MID AFTERNOON
NORTH OF INTERSTATE 96. THAT IS VERY NOT CONDUCIVE TO CONVECTION.
SO WILL HAVE LOW CHANCE POPS ONLY SOUTH OF I-96 AND CALL THAT GOOD.

TONIGHT THE LOW LEVEL JET BIFURCATES WITH PART OF IT GOING INTO OHIO
AND THE REST OF IT HEADED TOWARD MN/WI. THAT ALSO IS NOT CONDUCIVE
FOR CONVECTION HERE. IT IS NOT UNTIL MID MORNING SUNDAY THE
SOUTHERN BRANCH OF THE BIFURCATED LOW LEVEL JET EVEN SHOWS A SIGN OF
GETTING INTO THE I-94 REGION AND BY THEN IT IS WEAKENING. THE
PRIMARY CORE STAYS OVER WI/MI/IA THROUGH THE DAY AND SLOWLY
DEVELOPS NORTHWARD NOT EASTWARD. SO I EXPECT A BAND OF
THUNDERSTORMS TO HEAD NORTH THROUGH LOWER MICHIGAN MID MORNING BUT
WILL LIKELY NOT BE SEVERE (NOT SURFACE BASED).

SUNDAY NIGHT WILL BE OUR CONVECTIVE "SHOW" IF ONE COULD CALL IT
THAT. IT TAKES UNTIL 2 AM FOR THE LOW LEVEL JET CORE TO GET TO
I-31. WHILE FORECAST SHOWS 1500-2000 J/KG OF SURFACE BASED CAPE
OVER WI SUN AFTERNOON BY THE TIME THIS REACHES LOWER MICHIGAN
AFTER MIDNIGHT IT IS LESS THE 500 J/KG. ON THE OTHER HAND WE DO
STILL HAVE SURFACE BASED CAPE SO AND A 60 TO 70 KNOT LOW LEVEL
JET. GIVEN THE LOW CAPE VALUE LARGE HAIL SEEMS OUT OF THE
QUESTION. MOSTLY GUSTY WINDS BUT WITH WEAK CAPE ONE HAS TO EVEN
WONDER ABOUT THAT. SO I AM NOT EXPECTING A MAJOR SEVERE OUTBREAK
IN OUR CWA FROM THIS EVENT. JUST ISOLATED SEVERE STORMS POSSIBLE
AFTER MIDNIGHT.

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 404 AM EDT SAT APR 14 2012

FORECAST CONCERNS DEAL WITH CONVECTIVE TRENDS THROUGH THE PERIOD.

LOW PRESSURE OVER NW MINNESOTA AND ANOTHER STRONGER LOW OVER THE
PLAINS WILL PUSH A COUPLE OF WARM FRONTS THROUGH THE REGION BEFORE
A COLD FRONT FOLLOWS SUNDAY NIGHT. THE LOW IN MINNESOTA IS PUSHING
A WARM FRONT NORTH ACROSS ILLINOIS/WISCONSIN ATTM. ISENTROPIC LIFT
HAS RESULTED IN SHOWERS QUICKLY DEVELOPING OVER SW LWR OVER THE
PAST SEVERAL VOLUME SCANS. TRACE AMOUNTS OF RAIN EXPECTED FROM
THIS BEFORE THE PCPN DIMINISHES LATER THIS MORNING AS THE WAA
PATTERN PUSHES NORTHEAST. BOUNDARY LAYER WINDS THEN VEER TO THE
WEST BEHIND THE WARM FRONT AND WE TEMPORARILY LOSE OUR FEED OF
MOISTURE. AT THAT POINT THE PLAINS STORM WILL BECOME DOMINANT AND
A NEW PUSH OF MOISTURE WILL START AIMING FOR THE GREAT LAKES AS
THE NEXT WARM FRONT MOVES NORTH.

TONIGHT AFTER 02Z OR SO LOOKS LIKE THE BEST CHANCE FOR SEEING
SHOWERS/STORMS. MOISTURE TRANSPORT VECTORS ELONGATE CONSIDERABLY
AS THE LLJ STRENGTHENS TO 65 KTS OVER THE MISSOURI VALLEY.
INSTABILITY WILL BE HIGHEST TONIGHT ACROSS THE WRN CWA WHEN LI/S
FALL TO AROUND -1C BUT EVEN THAT/S NOT VERY HIGH. NOT LOOKING FOR
SVR STORMS TONIGHT EVEN THOUGH SHEAR VALUES APPROACH 50KTS.
STEEPEST LAPSE RATES REMAIN WELL WEST ACROSS NW WISCONSIN AND
MINNESOTA CLOSER THE UPPER LOW. THAT SAID...WE/LL LIKELY SEE
STORMS AND SOME OF THE STORMS COULD PRODUCE HEAVY RAIN GIVEN PWATS
WELL OVER AN INCH.

THE THREAT FOR STORMS WILL DIMINISH SUNDAY MORNING AS THE WARM
FRONT PUSHES NORTH OF THE CWA AND INCREASE AGAIN LATE IN THE DAY
AHEAD OF THE TRAILING COLD FRONT.

TEMPS WILL WARM WELL INTO THE 70S SUNDAY AS SOUTH WINDS STRENGTHEN
AHEAD OF THE LOW.

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 404 AM EDT SAT APR 14 2012

A BAND OF SHOWERS AND TSTMS IS EXPECTED TO CROSS THE CWFA SUNDAY
NIGHT OUT AHEAD OF THE APPROACHING SFC COLD FRONT AND MID LEVEL DRY
SLOT. SOME LOW SVR POTENTIAL WOULD APPEAR TO EXIST DUE TO VERY
STRONG WIND FIELDS ALOFT AND DEEP LAYER SHEAR OVER 50 KNOTS. HOWEVER
INSTABILITY WILL BE A LIMITING FACTOR AS CAPES ARE SHOWN TO DROP OFF
TO JUST A FEW HUNDRED JOULES AFTER 00Z. THIS COULD BE A CASE WHERE
ISOLATED STRONG WIND GUSTS OCCUR ALONG A NARROW BAND OF SHOWERS...
RELATED TO THE LOW LEVEL JET OF 60-70 KTS.

SIGNIFICANT COLD ADVECTION TAKES PLACE ON MONDAY BEHIND THE SFC COLD
FRONT... WITH H8 TEMPS FALLING TO -6C IN THE NW CWFA BY 00Z TUESDAY.
IT LOOKS LIKE WE WILL BE IN THE DRY SLOT WITH PARTLY CLOUDY AND
WINDY CONDITIONS IN THE MORNING... FOLLOWED BY WRAP AROUND CLOUDS
AND SHOWERS IN THE AFTERNOON ALONG WITH FALLING TEMPS.

SURFACE RIDGING BUILDS IN ON MONDAY NIGHT AND COULD LEAD TO SOME
AREAS OF FROST IF THE WINDS DIMINISH AND SKIES CLEAR OUT. THE SFC
HIGH WILL KEEP THINGS DRY/QUIET THROUGH TUESDAY NIGHT... THEN A WEAK
FRONT IS EXPECTED TO PASS THROUGH ON WEDNESDAY AND WEDNESDAY NIGHT
WITH A CHANCE OF SHOWERS. AFTER SLIPPING SOUTH OF MICHIGAN ON
THURSDAY... THAT FRONT IS PROGGED TO LIFT BACK NORTH AS A
POTENTIALLY ACTIVE WARM FRONT FOR THURSDAY NIGHT AND FRIDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 752 AM EDT SAT APR 14 2012

THE MAIN RISK FOR A FEW TSTMS TODAY IS SOUTH OF GRR INCLUDING THE
AZO/BTL/JXN TAF SITES. OTHERWISE CIGS 2500-3500FT EXPECTED.
CIGS/VSBYS LOWERING TONIGHT AS WARM FRONT LIFTS NORTH TOWARD SRN
LWR MI. TSTMS/CBS EXPECTED TO BECOME MORE NUMEROUS/WIDESPREAD
AFTER 06Z.

&&

.MARINE...
ISSUED AT 404 AM EDT SAT APR 14 2012

WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA TODAY.

&&

.HYDROLOGY...
ISSUED AT 404 AM EDT SAT APR 14 2012

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT. BASIN AVERAGE QPF
AROUND A HALF INCH IS POSSIBLE OVER THE NRN CWA. THIS COULD CAUSE
MINOR RISES ON AREA RIVERS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
&&

UPDATE...WDM
SYNOPSIS...93
SHORT TERM...93
LONG TERM...MEADE
AVIATION...MEADE
HYDROLOGY...93
MARINE...93
Hazardous weather outlook, Apr 14, 5:05 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
505 AM EDT SAT APR 14 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150815-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
505 AM EDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TODAY...BUT A MUCH BETTER CHANCE
EXISTS LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED BUT LOCALLY
HEAVY RAINFALL IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT.
ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT... BUT MAY BE
NEEDED SUNDAY AND SUNDAY NIGHT.

LMZ844>849-150815-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
505 AM EDT SAT APR 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS ARE POSSIBLE TODAY...BUT A MUCH BETTER CHANCE
EXISTS LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED BUT LOCALLY
HEAVY RAINFALL IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT.
ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE
POSSIBLE. SOUTH WINDS TO 30 KNOTS WILL CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. WINDS WILL SHIFT TO THE NORTH ON MONDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT... BUT MAY BE
NEEDED SUNDAY AND SUNDAY NIGHT.

MEADE

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.